Alert archive / Illinois / Wind Advisories in 2016
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Mar 22, 2016, 3:36 AM CDT for 11 counties in Missouri; 19 counties in Illinois; 7 counties in Kentucky. It took effect at Mar 22, 2016, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 3:36 AM CDT (08:36 UTC)
- In effect from
- Mar 22, 2016, 11:00 AM CDT
- Expired
- Mar 22, 2016, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Paducah, KY
All 37 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Carlisle County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Livingston County, KY, McCracken County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
267 WWUS73 KPAH 220836 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 336 AM CDT TUE MAR 22 2016 ILZ075>078-080>094-KYZ001>007-MOZ076-086-087-100-107>112-114- 221645- /O.NEW.KPAH.WI.Y.0005.160322T1600Z-160323T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 336 AM CDT TUE MAR 22 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND FAR WESTERN KENTUCKY. * TIMING...LATE MORNING THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. SOME TREE LIMBS MAY COME DOWN. THIS CAN SOMETIMES CAUSE BRIEF POWER OUTAGES. DRIVING WILL BE MORE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$
1 follow-up statement
215 WWUS73 KPAH 221631 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 1131 AM CDT TUE MAR 22 2016 ILZ075>078-080>094-KYZ001>007-MOZ076-086-087-100-107>112-114- 230000- /O.CON.KPAH.WI.Y.0005.000000T0000Z-160323T0000Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-PERRY MO-BOLLINGER-CAPE GIRARDEAU- WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI- NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...HICKMAN...CLINTON...BARDWELL... WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 1131 AM CDT TUE MAR 22 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY EVENING. * WINDS...SOUTH TO SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...UNSECURED OUTDOOR OBJECTS MAY BE BLOWN AROUND. SOME TREE LIMBS MAY COME DOWN. THIS CAN SOMETIMES CAUSE BRIEF POWER OUTAGES. DRIVING WILL BE MORE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS ARE EXPECTED TO REACH 45 MPH FOR ANY DURATION. && $$ DRS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Mar 22, 3:32 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 22, 3:32 AM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
332 AM CDT TUE MAR 22 2016
.SHORT TERM...(Today through Thursday night)
Issued at 332 AM CDT Tue Mar 22 2016
Will issue a Wind Advisory for the west 2/3 of the area given
momentum transfer values seen in Bufkit GFS/NAM in the mixed layer
below 850mb. We usually end up at or just above these values.
Looking upstream at sfc obs, near term high res dew point
forecasts seem too high. We lowered values. Otherwise high clouds
today. Still breezy tonight. Increasing low level moisture should
result in more cloud cover by Wednesday morning. Through the day
Wednesday, the models (for 3 days now), show a very strong cap aoa
850mb with all moisture below the cap. Maybe sprinkles at best.
Agree with previous shift, warm advection will tend to lift the
inversion. Soundings show that, but probably not until the end of
the day. Probably mostly clouds with a lack of focus and NVA aloft
across the area. Temps a MOS blend. Lower confidence Wednesday in
warmer MAV given clouds. Went closer to ECS MOS values.
For the Wednesday night through Thursday time frame, we will
continue to gear PoPs toward the ECMWF/NAM and somewhat the CMC.
The GFS continues to appear too fast. These trends have existed
for the past 3 days. The upper system should be over NE KS/NW MO
06z Thursday with a sfc low over NW MO. The upper low should reach
NW IL by 18z with the sfc low over northern IN. Surface front at
12z Thursday should just be entering our western most counties of
SEMO. At 18z the front should be from SW IN into the KY Pennyrile.
Will increase PoPs from west to east Wednesday night for showers
and thunderstorms. Best PoPs Thursday morning will be across the
eastern 2/3 of the area, decreasing chances fairly quickly during
the afternoon from west to east. Some strong storms will be
possible Wednesday night into Thursday morning, given decent wind
fields, modest surface based instability and lowering freezing
levels. Thursday night will be dry with high pressure building in.
.LONG TERM...(Friday through Monday)
Issued at 332 AM CDT Tue Mar 22 2016
Sfc high pressure will be centered over us Friday morning, which
will allow for a very cold start, with morning lows bottoming out in
the lower 30s. This high will shift east throughout the day on
Friday/Friday night and winds will eventually shift back to
southeasterly as this occurs. Temperatures will be below normal for
Friday and only be in the low to mid 50s.
Our attention then turns to our next weather system. The GFS
continues to be the quickest model and brings the next cold front
through the area Saturday night into Sunday. The ECMWF is consistent
with a slower solution. In addition, the last couple of ECMWF runs
indicates a sfc low forming to our west along the front which moves
northeast across south central IL Sunday into Monday. This is in
response to an upper level low that develops in MO/IL. This would
indicate better chances for rain later in the weekend and continuing
into early Monday.
Looking at the GFS ensembles, it indicates a fairly progressive
trough moving through but tends to linger QPF a bit longer than the
operational GFS. Still too far out in time to nail down a perfect
time for precip. There are some indications of thunder as well,
especially when we get to Sunday and/or Sunday night.
Temperatures over the weekend should be in the 60s with a cool down
behind the front by Monday.
&&
.FIRE WEATHER...
Issued at 332 AM CDT Tue Mar 22 2016
Will monitor elevated fire danger concerns closely through the day
given strong SSW winds 20 to 30 mph with gusts 40 to 45 mph. This
combined with dry fuels, and humidity levels from the upper 20 to
mid 30s (percent), will present an elevated fire concern. Best
chance of meeting criteria will be across west Kentucky. We can
coordinate this with fire weather officials shortly after daybreak
and see if any headlines are needed.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1237 AM CDT Tue Mar 22 2016
VFR conditions expected throughout the period. LLWS will be
present into the early morning hrs as 2kft winds are around 45kts
as indicated by area VWPs. Gusty SSW winds will develop by 14z and
continue through the afternoon. Gusts of 30-35 kts are expected
with a few isolated higher gusts possible especially at KCGI. Some
high clouds will be around during the day tmrw before increasing
heading into the evening/overnight hrs tmrw. Winds will decrease
some after 00Z but gusts around 20 kts will remain thru the
evening.
&&
.PAH Watches/Warnings/Advisories...
IL...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for ILZ075>078-080>094.
MO...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for MOZ076-086-087-100-107>112-114.
IN...None.
KY...Wind Advisory from 11 AM this morning to 7 PM CDT this evening
for KYZ001>007.
&&
SHORT TERM...CN
LONG TERM....CW
AVIATION.....SPHazardous weather outlook, Mar 21, 4:09 AM CDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 409 AM CDT MON MAR 21 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 409 AM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWESTERN INDIANA...WESTERN KENTUCKY AND SOUTHEASTERN MISSOURI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE AN ELEVATED FIRE DANGER TUESDAY AFTERNOON ACROSS THE OUTLOOK AREA DUE TO DRYING VEGETATION AND SUSTAINED WINDS GREATER THAN 15 MPH. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY. STRONG THUNDERSTORMS CANNOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Wind Advisories in Illinois, 2016Wind Advisories in Missouri, 2016Wind Advisories in Kentucky, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.